MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE WITH PERMANENTLY ATTACHED BD SAFETYGLIDE SAFETY NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SYRINGE WITH PERMANENTLY ATTACHED BD SAFETYGLIDE SAFETY NEEDLE; PISTON SYRINGE
Model Number 305945
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Fda notified?: the initial reporter also notified the fda on 2020-06-24 via medwatch # (b)(4).Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 9269165.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Occurrence: a complaint history check was performed and this is the 1st related complaint reported with the defect/condition of safety mechanism broke (safetyglide) with lot #9269165 regarding item #305945.Investigation conclusion: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the above, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that the safety mechanism on the bd¿ syringe with permanently attached bd safetyglide¿ safety needle failed and "flew off" when engaged after use.The following information was provided by the initial reporter: "when the safety was engaged on the bd safetyglide 1ml syringe, the safety flew off and didn't cap needle.Very big potential for needle stick.What was the original intended procedure? numbing for iv.What problem did the user have: device failed.".

Brand Name
BD SYRINGE WITH PERMANENTLY ATTACHED BD SAFETYGLIDE SAFETY NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10624094
Report Number1920898-2020-01349
Device Sequence Number3054504
Product Code MEG
UDI-Device Identifier30382903059455
UDI-Public30382903059455
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2024
Device Model Number305945
Device Catalogue Number305945
Device Lot Number9269165
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2020
Initial Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;